Top

Ying Sun

Assistant Professor, Statistics

Computer, Electrical and Mathematical Science and Engineering Division


Environmental Statistics

Affiliations

Education Profile

  • ​​​​Postdoctoral Researcher, University of Chicago, 2012-2013
  • Postdoctoral Researcher, SAMSI and North Carolina State University, 2011-2012
  • Ph.D., Statistics, Texas A&M University, 2011
  • M.S. Mathematics, Tsinghua University, 2006
  • B.S. Mathematics, Tsinghua University, 2003

Research Interests

​Ying Sun is an Assistant Professor of Statistics in the Division of Computer, Electrical and Mathematical Sciences and Engineering (CEMSE). She joined KAUST after one-year service as an assistant professor in the Department of Statistics at the Ohio State University.

Before joining the Ohio State University, she was a postdoctorate researcher at the University of Chicago in the research network for Statistical Methods for Atmospheric and Oceanic Sciences (STATMOS), and at the Statistical and Applied Mathematical Sciences Institute (SAMSI) in the Uncertainty Quantification program.

Her research interests include spatio-temporal statistics with environmental applications, computational methods for large datasets, uncertainty quantification and visualization, functional data analysis, robust statistics, statistics of extremes.

Selected Publications

  • ​Huang, H. and Sun, Y. (2018), "Hierarchical low rank approximation of likelihoods for large spatial datasets," Journal of Computational and Graphical Statistics, in press.
  • Xie, W., Kurtek, S., Bharath, K. and Sun, Y. (2017), "A Geometric approach to visualization of variability in functional data," Journal of the American Statistical Association, 112:519, 979-993.
  • Sun, Y., Wang, H. and Fuentes, M. (2016), "Fused adaptive Lasso for spatial and temporal quantile function estimation," ​​​ Technometrics, 58, 127-137.
  • Sun, Y. and Stein, M. L. (2015), "A stochastic space-time model for intermittent precipitation occurrences," ​​​ Annals of Applied Statistics, 9, 2110-2132.
  • Sun, Y. and Genton, M. G. (2011), "Functional boxplots," Journal of Computational and Graphical Statistics, 20, 316-334.